Advertisement

Journal of Theoretical Probability

, Volume 8, Issue 3, pp 571–599 | Cite as

Return probabilities for random walk on a half-line

  • Steven P. Lalley
Article

Abstract

A random walk with reflecting zone on the nonnegative integers is a Markov chain whose transition probabilitiesq(x, y) are those of a random walk (i.e.,q(x, y)=p(y−x)) outside a finite set {0, 1, 2,...,K}, and such that the distributionq(x,·) stochastically dominatesp(·−x) for everyx∈{0, 1, 2,..., K}. Under mild hypotheses, it is proved that when Σxpx>0, the transition probabilities satisfyqn(x, y)∼CxyR−nn−3/2 asn→∞, and when Σxpx=0,qn(x, y)∼Cxyn−1/2.

Key Words

Irreducible Markov chain random walk with reflecting zone 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Beardon, A. (1988).Geometry of Discrete Groups. Springer-Verlag, New York.Google Scholar
  2. 2.
    Bender, E. (1974). Asymptotic methods in enumeration.SIAM Review 16, 485–513.Google Scholar
  3. 3.
    Bougerol, P. (1981). Théorème centrale limite local sur certains groupes des Lie.Ann. Sci. Ecole Normale Sup. Ser. 4,14, 403–432.Google Scholar
  4. 4.
    Feller, W. (1971).An Introduction to Probability and its Applications II, 2nd ed. Wiley & Sons, New York.Google Scholar
  5. 5.
    Lang, S. (1971).Algebra. Addison-Wesley, Reading.Google Scholar
  6. 6.
    Reed, M., and Simon, B. (1978).Methods of Mathematical Physics IV. Academic Press, New York.Google Scholar
  7. 7.
    Sawyer, S. (1978). Isotropic random walks on a tree.Zeit. Warsch. 42, 279–292.Google Scholar
  8. 8.
    Spitzer, F. (1976).Principles of Random Walk. Springer-Verlag, New York.Google Scholar

Copyright information

© Plenum Publishing Corporation 1995

Authors and Affiliations

  • Steven P. Lalley
    • 1
  1. 1.Purdue UniversityWest Lafayette

Personalised recommendations